2
$\begingroup$

Let $X$ be a projective 3-fold in characteristic $p>0$. Let $(X, D)$ be a klt pair, and $D'$ a $\mathbb{R}$-Cartier divisor such that $D'=A'+B'$, where $A\geq 0$ is an ample $\mathbb{Q}$-divisor and $B\geq 0$ is a $\mathbb{R}$-divisor. Further assume that $(X, D+B')$ is klt and $(X, D+D')$ is log canonical but not klt. Let $Z\subset X$ be a minimal log canonical center of $(X, D+D')$.

Then show that there exists an effective $\mathbb{R}$-divisor $D''\sim_{\mathbb{R}}D'$ such that $(X, D+D'')$ is log canonical and $Z$ is the only log canonical center, and there is only one exceptional divisor $E$ over $X$ such that the discrepancy $a(E; X, D+D'')=-1$.

Observer that most of what I asked in the statement above is a part of the standard tie-breaking trick, except the part where I want the new $D''$ to be ($\mathbb{R}$-) linearly equivalent to $D'$. This can be arranged easily in characteristic 0 using Bertini's theorem for base-point free linear system, which fails in positive characteristic. Let me explain below how does the proof of the above statement work in char 0 so that I can pinpoint the difficulty in char p>0.

By the standard Tie-breaking trick, for example, see Proposition 8.7.1, page 152 of the book "Flips for 3-folds and 4-folds" by Allesio Corti, there exist an ample $\mathbb{Q}$-divisor $A''\sim_{\mathbb{Q}} A'$, and $0<\varepsilon, \eta\ll 1$ such that $(X, D+B'+(1-\varepsilon)A'+\eta A'')$ is log canonical with $Z\subset X$ as the only log canonical center and also has a unique log canonical place over $Z$. This much is true over all characterisitc, including char p>0, as long as the existence of resolution of singularities is known.

Now let $f:Y\to X$ be a log resolution of $(X, D+B'+(1-\varepsilon)A'+\eta A'')$. Then there is only one exceptional divisor, say $E_0$ with discrepancy $-1$. Since $\varepsilon>0$ and $\eta>0$ are sufficiently small we may assume that $0<1-\varepsilon+\eta<1$. Choose $0<\delta<1$ such that $1-\varepsilon+\eta+\delta=1$.

Now in char 0 by Bertini's theorem for the base-point free linear system $|f^*A'|_{\mathbb{Q}}$, there exists an ample $\mathbb{Q}$-divisor $H'\sim_{\mathbb{R}} A'$ such that $f^*H'$ has smooth support, $f^*H'=f^{-1}_*H'$, and that $f^*H'$ intersect the exceptional divisors of $f$ and the strict transfrom of other divisors tranversally. Then $(X, D+D'')$, where $D''=B+(1-\varepsilon)A'+\eta A''+\delta H'\sim_{\mathbb{R}} B+A'=D'$, is log canonical with $Z$ as the only log canonical center and has a unique log canonical place over $Z$.

So in char p>0, without the Bertini's theorem for base-point free linear system I don't know how to complete the argument. I am wondering if there is any $F$-singularity version of Tie-breaking which could help here. More specifically, I am wondering if the following statement is true:

Let $(X, D)$ be a simple normal crossing pair, i.e., $X$ is smooth and $D$ has simple normal crossing support. Let $B\geq 0$ be an effective Cartier divisor such that the linear system $|B|$ is base-point free. Then there exists a $0\leq B'\sim_{\mathbb{Q}} B$ such that a closed subset $W\subset X$ is a sharply $F$-pure center of $(X, D+B')$ if and only if it is a sharply $F$-pure center of $(X, D)$.

$\endgroup$
3
$\begingroup$

We claim the following holds.

Proposition (cf. [Tan17, Prop. 3 and Idea of Thm. 1; Wan, Proof of Thm. 3.5, Case 2]). Let $X$ be a complete normal variety $X$ of dimension $d$ over an infinite perfect field of characteristic $p > 0$. Let $\Delta$ be an effective $\mathbf{Q}$-Weil divisor on $X$ such that the Cartier index of $K_X+\Delta$ is not divisible by $p$, and such that the pair $(X,\Delta)$ is sharply $F$-pure. Let $B$ be a free Cartier divisor. Then, there exists an effective $\mathbf{Q}$-Cartier divisor $B' \sim_{\mathbf{Q}} B$ such that

  1. the Cartier index of $K_X+\Delta+B'$ is not divisible by $p$;
  2. $(X,\Delta+B')$ is sharply $F$-pure; and
  3. the $F$-pure centers of $(X,\Delta)$ and those of $(X,\Delta+B')$ coincide.

The idea is to stratify $X$ into a disjoint union of minimal $F$-pure centers $W_i^k(X,\Delta)$. We can then apply the strategy in [Tan17] and [Wan] to show that we can find $B'$ such that $(W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)}+B'\rvert_{W_i^k(X,\Delta)})$ is strongly $F$-regular for every $i$ and $k$, which implies the conditions (2) and (3) above by $F$-adjunction [Sch09]. I would like to make the disclaimer that the proof below is probably not optimal.

Proof. We first stratify the $F$-pure centers of $(X,\Delta)$. Let $W_i^*(X,\Delta)$ be the union of $F$-pure centers of $(X,\Delta)$ of dimension $\le i$, let $$W_i(X,\Delta) := W_i^*(X,\Delta) \smallsetminus W_{i-1}^*(X,\Delta),$$ and let $W_i(X,\Delta) = \bigcup_k W_i^k(X,\Delta)$ be a decomposition into irreducible components. Since the intersection of $F$-pure centers is a union of $F$-pure centers of smaller dimension [Sch10, Lem. 3.5 and Prop. 4.7], we see that $X$ is the disjoint union $$X = U \sqcup \bigsqcup_{i,k} W_i^k(X,\Delta),$$ where $(X,\Delta)$ is strongly $F$-regular on $U$. Moreover, denoting $$Y_i^k(X,\Delta) := X \smallsetminus \bigl(\overline{W_i^k(X,\Delta)} \smallsetminus W_i^k(X,\Delta)\bigr),$$ we see that $W_i^k(X,\Delta)$ is a minimal $F$-pure center of $(Y_i^k(X,\Delta),\Delta\rvert_{Y_i^k(X,\Delta)})$ for every $i$ and $k$. In particular, $W_i^k(X,\Delta)$ is normal for every $i$ and $k$ by [Sch10, Cor. 7.8].

Next, for each $W^k_i(X,\Delta)$, [Sch09, (i) and (iv) of Main Thm.] implies that there exists an effective $\mathbf{Q}$-Weil divisor $\Delta_{W^k_i(X,\Delta)}$ on $W^k_i(X,\Delta)$ such that $$(K_X+\Delta)\rvert_{W^k_i(X,\Delta)} = K_{W^k_i(X,\Delta)} + \Delta_{W^k_i(X,\Delta)},$$ and such that $(W^k_i(X,\Delta),\Delta_{W^k_i(X,\Delta)})$ is strongly $F$-regular.

We now prove it suffices to show the following:

Claim. There exists a nonempty open subset $V \subseteq \lvert B \rvert$ such that for all sufficiently large integers $e > 0$ for all $k$-rational $d$-tuples $$(D_1,D_2,\ldots,D_d) \in V^{\times_k d} \subseteq \lvert B \rvert^{\times_k d},$$ the pairs $$\biggl(U,\Delta\rvert_U+\frac{1}{p^e-1}(D_1+D_2+\cdots+D_d)\rvert_{U}\biggr)$$ and $$\biggl(W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)}+\frac{1}{p^e-1}(D_1+D_2+\cdots+D_d)\rvert_{W_i^k(X,\Delta)}\biggr)$$ are strongly $F$-regular for every $i$ and $k$.

Assuming the Claim, since $\lvert B \rvert$ is free, we can find $$D_1,D_2,\ldots,D_{p^e-1} \in V$$ such that the intersection $\bigcap_{j \in J} D_j$ is empty for every subset $J \subseteq \{1,2,\ldots,p^e-1\}$ of cardinality $d+1$. For every point $x \in X$, there is an open neighborhood $T \subseteq X$ of $x$ such that \begin{align*} &\biggl(T \cap U,\Delta\rvert_{T \cap U}+\frac{1}{p^e-1}(D_1+D_2+\cdots+D_{p^e-1})\rvert_{T \cap U}\biggr)\\ &\qquad\qquad= \biggl(T \cap U,\Delta\rvert_{T \cap U}+\frac{1}{p^e-1}\sum_{i \in I} D_i\rvert_{T \cap U}\biggr) \end{align*} for a set of indicies $I$ with cardinality at most $d$ by the intersection condition on the $D_j$, and similarly \begin{align*} &\biggl(T \cap W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)}\rvert_{T \cap W_i^k(X,\Delta)}+\frac{1}{p^e-1}(D_1+D_2+\cdots+D_{p^e-1})\rvert_{T \cap W_i^k(X,\Delta)}\biggr)\\ &\qquad\qquad=\biggl(T \cap W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)}\rvert_{T \cap W_i^k(X,\Delta)}+\frac{1}{p^e-1}\sum_{i \in I_i^k} D_i\rvert_{T \cap W_i^k(X,\Delta)}\biggr) \end{align*} for sets of indices $I_i^k$ with cardinality at most $d$. These pairs are strongly $F$-regular by the choice of $V$ in the Claim. Finally, we note that setting $$B' = \frac{1}{p^e-1}(D_1+D_2+\cdots+D_{p^e-1}),$$ condition (1) holds by construction, and conditions (2) and (3) hold by [Sch09, (v) of Main Thm.].

It remains to show the Claim. Consider the morphisms $$W_i^k(X,\Delta) \times_k \lvert B \rvert^{\times_k d} \longrightarrow X \times_k \lvert B \rvert^{\times_k d} \overset{\mathrm{pr}_2}{\longrightarrow} \lvert B \rvert^{\times_k d}\tag{1}\label{eq:projectionmaps}$$ for every $i$ and $k$, where the first morphism is induced by the inclusion morphism $W_i^k(X,\Delta) \hookrightarrow X$. Choose an effective divisor $D' \in \lvert B \rvert$ containing no $F$-pure centers of $(X,\Delta)$ and an integer $e_0 > 0$ such that $$\biggl(U,\Delta\rvert_U + \frac{d}{p^e-1}D'\rvert_U\biggr)$$ and $$\biggl(W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)} + \frac{d}{p^e-1}D'\rvert_{W_i^k(X,\Delta)}\biggr)$$ are strongly $F$-regular for all $i$ and $k$ and for every integer $e \ge e_0$. By applying [PSZ18, Cor. 4.19] to the morphisms in \eqref{eq:projectionmaps}, we see that there exists an open neighborhood $V \subseteq \lvert B \rvert$ of $D'$ such that the pairs $$\biggl(U,\Delta\rvert_U + \frac{1}{p^e-1}(D_1+D_2+\cdots+D_d)\rvert_U\biggr)$$ and $$\biggl(W_i^k(X,\Delta),\Delta_{W_i^k(X,\Delta)} + \frac{1}{p^e-1}(D_1+D_2+\cdots+D_d)\rvert_{W_i^k(X,\Delta)}\biggr)$$ are strongly $F$-regular for every $k$-rational $d$-tuple $$(D_1,D_2,\ldots,D_d) \in V^{\times_k d},$$ every $i$ and $k$, and every integer $e \ge e_0$. $\blacksquare$

Remark. I would imagine that one can run a similar argument with the weaker assumption that the ground field $k$ contains an infinite perfect field of characteristic $p > 0$, using ideas from [Tan17, Prop. 2] instead of [PSZ18, Cor. 4.19].

References

[PSZ18] Zsolt Patakfalvi, Karl Schwede, and Wenliang Zhang. "$F$-singularities in families." Algebr. Geom. 5 (2018), no. 3, 264–327. DOI: 10.14231/AG-2018-009. MR: 3800355.

[Sch09] Karl Schwede. "$F$-adjunction." Algebra Number Theory, 3 (2009), no. 8, 907–950. DOI: 10.2140/ant.2009.3.907. MR: 2587408.

[Sch10] Karl Schwede. "Centers of $F$-purity." Math. Z., 265 (2010), no. 3, 687–714. DOI: 10.1007/s00209-009-0536-5. MR: 2644316.

[Tan17] Hiromu Tanaka. "Semiample perturbations for log canonical varieties over an $F$-finite field containing an infinite perfect field." Internat. J. Math. 28 (2017), no. 5, 1750030, 13 pp. DOI: 10.1142/S0129167X17500306. MR: 3655076.

[Wan] Yuan Wang. "On the characterization of abelian varieties for log pairs in zero and positive characteristic." Jan. 22, 2018. arXiv:1610.05630v2 [math.AG].

| cite | improve this answer | |
$\endgroup$
  • 1
    $\begingroup$ Thank you @Takumi, it is going to be very useful in my future research! $\endgroup$ – Omprokash Das May 17 '19 at 20:39

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.